Florida, 2022Damaging Wind in Florida, June 3, 2022
June 3, 2022 · NWS MOB · 1 event in 1 county or zone
Strong thunderstorms developed during peak afternoon heating and produced strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms developed during peak afternoon heating and produced strong wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 3, 11:48 AM CST, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 3, 11:48 AM CST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1248 PM CDT Fri Jun 3 2022
.NEAR TERM /Now Through Saturday/...An upper-level shortwave
continues to track east across the southeastern U.S. this
afternoon into evening. At the surface, a weak boundary has moved
offshore into the marine zones and the seabreeze boundary is
gradually beginning to work its way inland. PTC One remains over
the southeastern Gulf of Mexico and no direct impacts are expected
in our area.
Widespread cloud cover remains in place along and west of the I-65
corridor early this afternoon. This is in association with a large
area of showers that continues to slowly progress its way across
Choctaw/Clarke counties. Thanks to this, temperatures have been
held in check west of the I-65 corridor. Given this, had to lower
forecast highs by several degrees this afternoon into the lower
80's over interior portions of southeastern MS and southwestern AL
with middle 80's closer to the I-65 corridor. Forecast highs today
remain unchanged east of the I-65 corridor with upper 80's to
lower 90's being reached.
Given the generally diminished diurnal heating and resultant
SBCAPE values, coverage of afternoon showers and thunderstorms
may be a bit less than originally anticipated. I still anticipate
better coverage to exist along and south of the I-10 corridor in
association with the seabreeze and collocated with better
instability as temperatures have warmed into the upper 80's and
lower 90's. This is particularly the case across the FL panhandle.
Even then, isolated to at best scattered convection is
expected. I don't anticipate any severe weather today with the
general lack of better instability and more muted DCAPE values
around 800 to 1,000j/kg. Any storms could still produce gusty
winds and small hail. Storms will be slow moving once again, and
an isolated nuisance flooding threat could materialize for any
urban areas that experience thunderstorms.
Heading into tonight, our shortwave shifts east and large scale
descent starts to settle in aloft. Precipitation chances diminish
quickly after sunset and become near zero through the rest of
tonight. Expect temperatures to cool into the lower to middle 60's
inland and upper 60's to near 70 along the coast.
For Saturday, a much drier day is on tap as high pressure starts
to have a greater influence on the area. With less cloud cover
over the area, expect highs to rise into the lower 90's for most
locations. MM/25
High Risk of Rip Currents:
The risk of rip currents is expected to increase later this
afternoon due to swell associated with Potential Tropical Cyclone
One. Therefore, there is a HIGH RISK of rip currents in effect
beginning this afternoon and continuing through at least Sunday
morning. Remember, great beach weather doesn't always mean that rip
currents won't form. They can form on sunny days! Always follow the
advice of local beach officials and beach flags. /26/14
&&
.AVIATION...
18Z issuance...VFR conditions prevail for the most part across the
area east of the I-65 corridor with MVFR ceilings west of the I-65
corridor. Expect this to remain the case for most the afternoon,
although areas that can sufficiently heat as cloud cover erodes
may see ceilings lift back to VFR category. VFR conditions will
prevail after sunset for most locations. Winds will remain
northerly at 5 to 10kts with gusts upwards of 15kts through
tonight. Isolated to scattered showers and thunderstorms are
possible this afternoon, mainly along and south of the I-10
corridor. This may provide for some instances of reduced ceilings
and visibility underneath any heavier showers and storms. MM/25
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from 4 PM CDT this afternoon through
Sunday morning for ALZ265-266.
FL...High Rip Current Risk from 4 PM CDT this afternoon through
Sunday morning for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jun 3, 1:01 PM CST, 26 minutes before
Special Weather Statement
National Weather Service Mobile AL
201 PM CDT Fri Jun 3 2022
ALZ264-266-031945-
Baldwin Coastal AL-Baldwin Central AL-
201 PM CDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of southeastern Baldwin
County through 245 PM CDT...
At 200 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Elberta, or 5 miles southeast of Foley. This
storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orange Beach, Perdido Beach and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3030 8760 3030 8757 3032 8758 3035 8758
3033 8759 3036 8760 3036 8761 3032 8759
3031 8761 3036 8770 3047 8756 3040 8744
3036 8746 3034 8750 3034 8751 3036 8751
3032 8752 3031 8757 3030 8754 3028 8757
TIME...MOT...LOC 1900Z 220DEG 2KT 3036 8760
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MMThunderstorm Wind, Okaloosa
- When
- June 3, 1:27 PM CST to 1:29 PM CST
- Where
- Okaloosa County, 1 mi NW of Dorcas
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 30.810, -86.432
High winds downed several trees near the intersection of Poverty Creek Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Wind in Florida, June 3 to 4, 2022$70,000 · 4 events
- Hail and Damaging Winds in South Carolina, June 3, 2022$55,000 · 1 in hail · 8 events
- Flash Flood and Hail in Texas, June 3, 2022$40,000 · 1 in hail · 6 events
- Tornadoes and Hail in Colorado, June 3, 20221 in hail · 15 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 3 to 4, 202251 kt wind · 14 events
- Hail and Damaging Winds in South Carolina, June 3, 2022$500 · 1 in hail · 10 events
- Hail and Damaging Winds in South Carolina, June 3, 2022$20 · 1.75 in hail · 9 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 3 to 4, 20227 events
- Tornadoes and Hail in Colorado, June 3, 2022$5,000 · EF0 · 6 events
- Hail and Damaging Winds in North Carolina, June 3, 20221.5 in hail · 5 events
- Hail and Damaging Wind in New Mexico, June 3, 20221.75 in hail · 4 events
- Hail and Damaging Wind in New Mexico, June 3, 20222 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1035592.